I have been given 120 mg/day of Cymbalta (2 @60 mg) per day for depression and Fibromyalgia. Also, 300 mg 'long-acting' Tramadol plus extra 'short-acting' Tramacet per day for Fibromyalgia. I believe I may have been suffering from Seratonin Syndrome /toxicity for a while now (at least 3 months). Symptoms: sweating, goosebumps, clamminess, muscle 'jerking' and spasms, tremors, In the last 3 days I have weaned myself down to 60 mg Cymbalta per day and 100 mg Tramadol. My sweats/tremors have eased although I still have elevated body temp. It was my pharmacist who alerted me to the high dosage of Cymbalta and when I described my symptoms she suggested Seratonin Syndrome.
Yes it is quite possible you were experiencing serotonin syndrome. To taper off the cymbalta I would stay at the 60mg for another week then go to eveyother day for at least a week before stopping. To taper off the tramadol, I would work with the short-acting tramacet as you can not split the 100mg long-acting tramadol in half. Reduce from your 100mgs a day by 25mg increments every week. If you have the 50mg tramacet you can accomplish this by splitting the pills and reducing your daily intake by 25 mgs every week until you are down to 25mgs for a week, then split the 25mgs halves into 12.5 mg pieces and take once daily for a week.
If your goal is to be off the medication altogether the above should be ok. Be aware that you will probably experience some depression as a result and obviously you will have no pain control. You may want to discuss a different approach with the doctor. There are other medication for fibromyalgia that will not cause serotonin syndrome such as Lyrica and hydrocodone. Once you are on the lowered dosages of Cymbalta and tramadol the serotonin syndrome symptoms should resolve.
I was on cymbalta for approximately 2 months for depression and peri-neuropathy, I was experiancing some of the same things you are describing! If you read the entire inserts - you will realize that a lot of your symptoms are side affects! I developed a pancreas problem as well as my blood becoming to thick. I would recommend weaning off of your cymbalta, while continuing your tramadol then weaning off of the tramadol. Weaning both will not only leave you in a lot of pain but withdrawals as well!
I'm on120 Cymbalta and have taken that dose for 4 yrs. The side effects you describe are the same I had... and still have off and on. I had to get completely off the tramadol finally to tolerate just 60 mg of Cymbalta. If you look it up you'll find there is a drug interaction between the two drugs. I thought I was gonna have a heart attack. But IT proved to me how well the Cymbalta blocked my pain.When I finally went to 120 my Fibromyalgia went completely away after 18 yrs if pain meds. Changes my life. But the side effects are wicked. You have to be desperate to tolerate them. They get better, but they never go away.
Hi, Serotonin syndrome is a very serious condition that leaves sufferers extremely ill. I think, as already suggested, what you are experiencing are side effects, and possibly interaction symptoms between your 2 medications. Check out this link: https://www.drugs.com/interactions-check.php?drug_list=2221-0,949-2273
I am really concerned about you stopping both medications at the same time, and so quickly. I really would urge you to speak to your doctor about this. Tramadol can also help with depression symptoms, so stopping this alongside your antidepressant medication, could leave you feeling very depressed. Please, please seek advice from your doctor to be safe!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Mar 2012 • 3 answers
I don't have depression,but my Dr.diagnosed me with fibromyalgia.He prescribed Cymbalta.Is Cymbalta?
Posted 3 Apr 2013 • 7 answers
I'm trying to wean off of Cymbalta 90 mg, have really bad restless leg syndrome, no sleep, advice ??
Posted 12 Aug 2013 • 2 answers
Cymbalta - I have severe arthritis. Both Psoriatic and Osteo. I have taken Tramadol and Feldene for?
Posted 9 Mar 2016 • 1 answer
Posted 26 Apr 2017 • 2 answers